Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Parameter-uniform finite difference schemes for singularly perturbed parabolic diffusion-convection-reaction problems

Authors: E. O'Riordan, M. L. Pickett and G. I. Shishkin
Journal: Math. Comp. 75 (2006), 1135-1154
MSC (2000): Primary 65M06, 65M15; Secondary 65M12
Published electronically: April 3, 2006
MathSciNet review: 2219022
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, parameter-uniform numerical methods for a class of singularly perturbed parabolic partial differential equations with two small parameters on a rectangular domain are studied. Parameter-explicit theoretical bounds on the derivatives of the solutions are derived. The solution is decomposed into a sum of regular and singular components. A numerical algorithm based on an upwind finite difference operator and an appropriate piecewise uniform mesh is constructed. Parameter-uniform error bounds for the numerical approximations are established. Numerical results are given to illustrate the parameter-uniform convergence of the numerical approximations.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65M06, 65M15, 65M12

Retrieve articles in all journals with MSC (2000): 65M06, 65M15, 65M12

Additional Information

E. O'Riordan
Affiliation: School of Mathematical Sciences, Dublin City University, Glasnevin, Dublin 9, Ireland

M. L. Pickett
Affiliation: School of Mathematical Sciences, Dublin City University, Glasnevin, Dublin 9, Ireland

G. I. Shishkin
Affiliation: Institute for Mathematics and Mechanics, Russian Academy of Sciences, Ekaterinburg, Russia

PII: S 0025-5718(06)01846-1
Keywords: Two parameter, reaction-convection-diffusion, piecewise-uniform mesh
Received by editor(s): September 22, 2004
Published electronically: April 3, 2006
Additional Notes: This research was supported in part by the National Center for Plasma Science and Technology Ireland, by the Enterprise Ireland research scholarship BR-2001-110 and by the Russian Foundation for Basic Research under grant No. 04-01-00578.
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.